Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 47, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 26, 2005, 1:38 AM MDT for Carbon County, Duchesne County, Utah. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 1:38 AM MDT (07:38 UTC)
- Expired
- Jun 26, 2005, 2:46 AM MDT
- In force
- 68 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Carbon County, UT, Duchesne County, UT
The radar
The Grand Junction radar (KGJX), 214 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 7.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 3118 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 260739
SVRSLC
UTC007-013-260845-
/O.NEW.KSLC.SV.W.0047.050626T0738Z-050626T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
138 AM MDT SUN JUN 26 2005
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CARBON COUNTY IN UTAH
THIS INCLUDES THE CITY OF PRICE
SOUTHERN DUCHESNE COUNTY IN UTAH
THIS INCLUDES THE CITY OF DUCHESNE
* UNTIL 245 AM MDT
* AT 133 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHEAST OF WELLINGTON...OR ABOUT 12
MILES SOUTHEAST OF PRICE...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DUCHESNE BY 215 AM MDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3948 11085 3951 11041 3996 11006 4042 10999
4050 11064
$$
BARJENBRUCH2 follow-up statements
000
WWUS55 KSLC 260807
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
204 AM MDT SUN JUN 26 2005
UTC007-013-260845-
/O.CON.KSLC.SV.W.0047.000000T0000Z-050626T0845Z/
CARBON UT-DUCHESNE UT-
204 AM MDT SUN JUN 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 AM MDT FOR
SOUTHERN DUCHESNE AND NORTH CENTRAL CARBON COUNTIES...
AT 159 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 38 MILES SOUTH OF DUCHESNE...OR ABOUT 19
MILES EAST OF PRICE...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN CARBON COUNTY AT 220 AM MDT
RURAL SOUTHEASTERN DUCHESNE COUNTY AT 230 AM MDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3966 11079 3963 11028 3996 11006 4042 10999
4050 11064
$$
BARJENBRUCH000 WWUS55 KSLC 260846 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 AM MDT SUN JUN 26 2005 UTC007-013-260855- /O.EXP.KSLC.SV.W.0047.000000T0000Z-050626T0845Z/ CARBON UT-DUCHESNE UT- 245 AM MDT SUN JUN 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DUCHESNE AND NORTH CENTRAL CARBON COUNTIES EXPIRED AT 245 AM MDT... THE STORM MOVING ACROSS THE AREA HAS WEAKENED AND SEVERE WEATHER IS NO LONGER ANTICIPATED. LAT...LON 3966 11079 3963 11028 3996 11006 4042 10999 4050 11064 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:00 PM MDT, 5 hours 38 minutes earlier.
Area forecast discussion, Jun 25, 8:00 PM MDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
800 PM MDT SAT JUN 25 2005
.SYNOPSIS...SOUTHWESTERLY FLOW WILL REMAIN IN PLACE OVER UTAH INTO
EARLY NEXT WEEK. AN UPPER LOW WILL LIFT ACROSS UTAH TONIGHT. A
DRIER AIRMASS WILL MOVE INTO THE AREA ON SUNDAY AND REMAIN INTO
TUESDAY.
&&
.DISCUSSION...SCATTERED CONVECTION CONTINUES ACROSS NORTHERN AND
EASTERN UTAH WITH MUCH DRIER AND MORE STABLE AIR MOVING INTO
SOUTHWESTERN UTAH. MAIN UPPER LEVEL VORT MAX STILL IN NEVADA AND
MOVING TO THE NORTHEAST INTO IDAHO WILL KEEP LIFT GOING IN THE
NORTHERN THIRD OF UTAH THIS EVENING. THE SEVERE THUNDERSTORM WATCH
IN UTAH HAS BEEN ALLOWED TO EXPIRE THIS EVENING...HOWEVER STILL
CHANCE OF ISOLATED STRONG STORMS NORTHWEST UTAH UNTIL THE UPPER
TROUGH AXIS PASSES BY AROUND 06Z TONIGHT. THE REST OF THE AREA WILL
SEE A DECREASING TREND AFTER SUNSET.
FOR SUNDAY...THE DRY AIRMASS OVER SOUTHERN NEVADA MAKES ITS WAY INTO
THE CWA. STILL ENOUGH INSTABILITY AND MOISTURE REMAINS FOR TERRAIN
BASED MOIST CONVECTION SUNDAY AFTERNOON OVER THE EASTERN MOUNTAINS.
&&
.FIRE...RED FLAG WARNING CONTINUES UNTIL 9 PM FOR ELEVATIONS BELOW
6500 FEET IN WESTERN UTAH. GUSTY WINDS AND SINGLE DIGIT HUMIDITIES
CONTINUE TO AFFECT EXTREME WESTERN UTAH FROM I-80 SOUTH TO SAINT
GEORGE. THE WINDS ARE EXPECTED TO TAPER OFF BELOW WARNING CRITERIA
AROUND SUNSET...ALTHOUGH RELATIVE HUMIDITIES WILL REMAIN LOW
OVERNIGHT WITH POOR RECOVERIES AND LOCALLY BREEZY WINDS IN THE
DESERT AREAS. VERY DRY AIRMASS CONTINUES OVER THE AREA ON SUNDAY BUT
WITH WIND GUSTS GENERALLY JUST BELOW RED FLAG CRITERIA.
&&
.HYDRO...LITTLE COTTONWOOD CREEK RUNNING NEAR BANKFULL FROM
SNOWMELT...WITH AVERAGE MELT RATES IN EXCESS OF 3 INCHES PER DAY. ANY
SIGNIFICANT RAINFALL FROM THUNDERSTORMS COULD ENHANCE FLOWS ENOUGH TO
LEAD TO FLOODING OF SOME RESIDENTIAL AREAS...SO FLOOD WATCH WILL
REMAIN IN EFFECT.
&&
.AVIATION...SEE SLCTAFSLC FOR DETAILS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WATCH FOR LITTLE COTTONWOOD CREEK UFN UTZ003-008.
RED FLAG WARNING FIRE WX ZONES 420 SOUTH OF I-80 AND
434-435-437-439-440 BELOW 6500 FEET UNTIL 9PM MDT.
WY...NONE.
&&
BRENCHLEYHazardous weather outlook, Jun 25, 6:29 AM MDT, 19 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 629 AM MDT SAT JUN 25 2005 UTZ001>021-WYZ021-261300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 629 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST WYOMING ALL ALL OF UTAH EXCEPT THE FAR EASTERN COUNTIES. .DAY ONE...TODAY ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER SOUTHWEST UTAH THIS MORNING...WITH SCATTERED THUNDERSTORMS DEVELOPING OVER THE ENTIRE AREA THIS AFTERNOON. SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. THE STORMS WILL BE GENERATED IN RESPONSE TO A MID LEVEL DISTURBANCE LIFTING NORTH ACROSS THE REGION AND INCREASING ATMOSPHERIC MOISTURE. SCATTERED DRY LIGHTNING CAN BE EXPECTED OVER MOST OF WESTERN AND SOUTH CENTRAL UTAH TODAY WITH A FEW OF THE STORMS PRODUCING LITTLE OR NO RAINFALL. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL ALSO LEAD TO EXTREME FIRE WEATHER CONDITIONS. SEE THE LATEST SLCRFWSLC FOR DETAILS. AVERAGE MELT RATES IN EXCESS OF 3 INCHES PER DAY IN THE HIGHER ELEVATION SNOWPACK AREAS...COUPLED WITH ANY SIGNIFICANT RAINFALL FROM THUNDERSTORMS...COULD LEAD TO FLOODING THIS AFTERNOON AND EVENING. A FLOOD WATCH REMAIN IN EFFECT FOR LITTLE COTTONWOOD CREEK...SEE THE LATEST SLCFFASLC FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH
In the hours before
Special weather statement, Jun 25, 8:15 PM MDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 815 PM MDT SAT JUN 25 2005 UTZ001>017-WYZ021-260245- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS-GREAT SALT LAKE DESERT AND MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH- SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I- 80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 815 PM MDT SAT JUN 25 2005 ...SEVERE THUNDERSTORM WATCH 523 ALLOWED TO EXPIRE... THE SEVERE THUNDERSTORM WATCH 523 FOR THE NORTHERN TWO-THIRDS OF UTAH AND UINTA COUNTY WYOMING HAS BEEN ALLOW TO EXPIRE. THE SEVERE THUNDERSTORM THREAT HAS DIMINISHED OVER THIS AREA. SOME THUNDERSTORMS WILL CONTINUE TO OCCUR THIS EVENING BUT ARE EXPECTED TO STAY BELOW SEVERE LEVELS.
Local storm report, Jun 25, 8:35 PM MDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
835 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND GST DELTA 39.35N 112.57W
06/25/2005 64 MPH MILLARD UT OFFICIAL NWS OBS
0245 PM TSTM WND GST 10 W KNOLLS 40.72N 113.47W
06/25/2005 68 MPH TOOELE UT MESONET
0415 PM HAIL TOOELE 40.54N 112.30W
06/25/2005 0.75 INCH TOOELE UT TRAINED SPOTTER
0545 PM HAIL GREEN RIVER 38.99N 110.17W
06/25/2005 0.75 INCH EMERY UT OFFICIAL NWS OBS
0600 PM TORNADO 2 NE MOUNT PLEASANT 39.56N 111.43W
06/25/2005 SANPETE UT PUBLIC
SEVERAL PEOPLE WITNESSED A BRIEF TOUCHDOWN AT SKYLINE
MOUNTAIN RESORT. TORNADO BLEW ROOF OFF OF A SHED AND
TIPPED OVER A MOTOR HOME.
0622 PM TSTM WND GST PROVO 40.25N 111.64W
06/25/2005 60 MPH UTAH UT PUBLIC
&&
DB/CBThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:23 PM MDT | Severe Thunderstorm Warning | SLC | Utah, Wasatch | 46 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.